Texas, 2006Damaging Wind in Texas, April 19, 2006
April 19, 2006 · NWS EWX · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before the first event at Apr 19, 5:31 PM CST, 29 minutes earlier.
Area forecast discussion, Apr 19, 5:31 PM CST, 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
631 PM CDT WED APR 19 2006
.AVIATION...
TSTMS ARE ONGOING WEST OF KDRT...OVER THE EASTERN SLOPES OF THE
MEXICAN MOUNTAINS. THESE STORMS WILL MOVE EASTWARD IMPACTING KDRT
BETWEEN 00Z AND 03Z. OTHER SCATTERED TSTMS WERE DEVEOPING FROM
JUNO TO MASON...IN THE VICINITY OF A STATIONARY FRONT. THESE
STORMS WILL MOVE EAST AND NORTHEAST...NOT IMPACTING KSAT OR KAUS
THIS EVENING. THE TSTM ACTIVITY WILL END AROUND 06Z WITH THE LOSS
OF DAYTIME HEATING. MVFR CIGS WILL DEVELOP AFTER 07Z IN THE MOIST
AIRMASS SOUTH OF THE STATIONARY FRONT. BRIEF IFR CIGS WILL OCCUR
AROUND SUNRISE AT KSAT AND KAUS.
&&
.PREV DISCUSSION... (ISSUED 323 PM CDT WED APR 19 2006)
DISCUSSION...
THE COLD FRONT ACROSS THE NORTHERN MOST HILL COUNTRY WILL DRIFT
NORTH TONIGHT, THEN DROP SOUTH THROUGH SOUTH CENTRAL TEXAS
THURSDAY. BOTH DAYS WE HAVE A CHANCE FOR RAIN AND HAIL FROM
SHOWERS AND THUNDERSTORMS. ON FRIDAY A NEW AIRMASS WILL PRODUCE
TEMPS CLOSER TO SEASONAL NORMALS. THE UUPPERRIDGE SLIDES EAST OF
US SATURDAY ALLOWING A LOW LEVEL SOUTHEAST WIND TO RESUME. NO RAIN
BUT FOG IS POSSIBLE. FRO SUNDAY THROUGH WEDNESDAY, ANOTHER UPPER
LOW SPINS OVER THE SOUTHERN ROCKIES WITH ISOLATED THUNDERSTORMS
DEVELOPING OVER THE SIERRAS. SOME OF THE THUNDERSTORMS WILL MOVE
INTO THE WESTERN HILL COUNTRY DURING THE LATE AFTERNOON AND
EVENING HOURS.
TEMPERATURES WILL STAY ABOVE SEASONAL NORMALS EXCEPT FOR FRIDAY.
&&
.EWX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
02/13
Hazardous weather outlook, Apr 19, 4:01 AM CST, 13 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
501 AM CDT WED APR 19 2006
TXZ171>173-183>194-202>209-217>225-228-201015-
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
501 AM CDT WED APR 19 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.
.DAY ONE...TODAY AND TONIGHT
THERE ARE CHANCES OF THUNDERSTORMS THIS AFTERNOON AND TONIGHT.
SOME OF THE STORMS COULD BECOME SEVERE. LARGE HAIL AND DAMAGING
WINDS WILL BE THE MAIN THREAT. LOCALLY HEAVY RAINFALL IS POSSIBLE
WHERE STORMS REPEAT ACROSS THE SAME AREAS. ISOLATED TORNADOES ARE
POSSIBLE NEAR A FRONTAL BOUNDARY.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
THERE ARE CHANCES OF THUNDERSTORMS THURSDAY THROUGH EARLY SATURDAY
MORNING. SOME OF THE STORMS COULD BECOME SEVERE THURSDAY THROUGH
FRIDAY NIGHT. LARGE HAIL AND DAMAGING WINDS WILL BE THE MAIN
THREAT. LOCALLY HEAVY RAINFALL IS POSSIBLE WHERE STORMS REPEAT
ACROSS THE SAME AREAS. ISOLATED TORNADOES ARE POSSIBLE NEAR A
FRONTAL BOUNDARY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED AT TIMES FROM THIS AFTERNOON
THROUGH FRIDAY NIGHT.
Thunderstorm Wind, Dimmit
- When
- April 19, 6:00 PM CST to 6:10 PM CST
- Where
- Dimmit County, Carrizo Spgs
- Measured
- 60 kt (69 mph) estimated gust
- Reported by
- GENERAL PUBLIC
- Coordinates
- 28.517, -99.850
Severe thunderstorm winds damaged the roofs of homes in Carrizo Springs.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Lightning Strikes in Georgia, April 19, 20061 injured · $6.9 million · 2.75 in hail · 36 events
- Blizzard in North Dakota, April 19, 2006$650,000 · 2 events
- High Wind in Nebraska, April 19, 20062 injured · $47,000 · 73 kt wind · 20 events
- Flash Flooding and Hail in Indiana, April 19, 2006$110,000 · 1 in hail · 7 events
- High Wind in Nebraska, April 19, 2006$41,000 · 66 kt wind · 5 events
- Hail and Damaging Wind in Texas, April 19, 2006$30,000 · 1 in hail · 5 events
- Flash Flood and Hail in Alabama, April 19, 2006$10,000 · 1.75 in hail · 23 events
- Hail and Damaging Winds in Tennessee, April 19 to 21, 2006$5,000 · 1.75 in hail · 22 events
- Damaging Wind in Tennessee, April 19, 2006$20,000 · 70 kt wind · 1 event
- Hail in Indiana, April 19, 20061 in hail · 9 events
- Hail and Damaging Wind in Kentucky, April 19, 20061.75 in hail · 8 events
- Hail in Texas, April 19 to 20, 20061.75 in hail · 7 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5496683.